Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 119, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2004, 9:25 PM CDT for Pittsburg County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 21, 2004, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Tulsa radar (KINX), 120 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 8:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 220225
SVRTUL
OKC121-220330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1030 PM CDT
* AT 925 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11
MILES SOUTHWEST OF SCIPIO...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SCIPIO...
BLOCKER...CROWDER...INDIANOLA AND CANADIAN.
HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3515 9605 3520 9582 3519 9574 3528 9551
3510 9544 3491 9601 3500 9608
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:09 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 21, 9:09 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 909 PM CDT WED APR 21 2004 A SURFACE BOUNDARY EXTENDS FROM SOUTHERN SEBASTIAN COUNTY INTO MCINTOSH COUNTY AND ON WEST. THE SUPERCELL BETWEEN SEMINOLA AND OFUSKEE IS ON THE BOUNDARY. OVERALL IT APPEARS THAT THE BASIC SHEAR PATTERN MAY NOT CHANGE MUCH DURING THE NEXT SEVERAL HOURS SO THE CELL WILL BE MOVING INTO LESS SHEAR...SO BY THE TIME IT REACHES THE TULSA WARNING AREA IT MAY BECOME LESS ORGANIZED. THREE OTHER SUPERCELLS ARE MOVING ACROSS SOUTHEAST OKLAHOMA. AS WITH THE NORTHERN CELL THE SHEAR ENVIRONMENT IS SOMEWHAT LESS FAVORABLE IN THE SOUTHERN SECTIONS OF OUR WARNING AREA AND THE CELLS MAY LOSE SOME ORGANIZATION AS THEY APPROACH PITTSBURG...PUSHMATAHA AND CHOCTAW COUNTIES...BUT THEY WILL LIKELY STILL HAVE SOME SEVERE POTENTIAL WITH 1000 TO 2000 J/KG OF CAPE TO PERSIST THERE FOR SEVERAL MORE HOURS. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 21, 7:44 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL ALMA 35.48N 94.22W
04/21/2004 0.75 INCH CRAWFORD AR AMATEUR RADIO
0730 PM HAIL ALMA 35.48N 94.22W
04/21/2004 1.75 INCH CRAWFORD AR AMATEUR RADIO
&&
GWLocal storm report, Apr 21, 7:46 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL VAN BUREN 35.44N 94.35W
04/21/2004 0.88 INCH CRAWFORD AR AMATEUR RADIO
&&
GWSpecial weather statement, Apr 21, 7:47 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT WED APR 21 2004
OKZ067-220145-
WAGONER OK-
747 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 747 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF ONETA TO 3 MILES NORTHWEST OF
STONEBLUFF TO 6 MILES SOUTHWEST OF STONEBLUFF...MOVING EAST AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...STONEBLUFF...REDBIRD...
COWETA AND ONETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Apr 21, 8:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR ADDITIONAL INFO
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL ALMA 35.48N 94.22W
04/21/2004 0.75 INCH CRAWFORD AR AMATEUR RADIO
0730 PM HAIL ALMA 35.48N 94.22W
04/21/2004 1.75 INCH CRAWFORD AR AMATEUR RADIO
WINDSHIELDS BROKEN. DAMAGE TO A SIGN AND AWNING AT
TACO BELL.
&&
GWLocal storm report, Apr 21, 8:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...AMENDED FOR ADDITIONAL INFO
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG SILVER CITY 36.09N 96.49W
04/21/2004 CREEK OK EMERGENCY MNGR
ONE HALF MILE NORTH OF SILVER CITY...TWO MOBILE
HOMES DESTROYED...AND TREES UPROOTED.
CONFIRMED...NO INJURIES.
&&
GWSpecial weather statement, Apr 21, 9:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT WED APR 21 2004
OKZ060-220245-
TULSA OK-
922 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 920 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORM OVER
TULSA...MOVING NORTHEAST AT 30 MPH. PUBLIC REPRORTED SMALL HAIL WITH
THIS STORM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...OWASSO AND COLLINSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 81 min |
| Apr 21, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 63 min |
| Apr 21, 8:23 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| Apr 21, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 37 min |
| Apr 21, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 61 min |
| Apr 21, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 62 min |
| Apr 21, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 43 min |
| Apr 21, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 67 min |
| Apr 21, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 65 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Okfuskee | 61 min |
| Apr 21, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 52 min |
| Apr 21, 11:01 PM CDT | Tornado Warning | TSA | McIntosh | 59 min |
| Apr 21, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Apr 21, 11:24 PM CDT | Tornado Warning | TSA | Haskell, Pittsburg | 66 min |
| Apr 21, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 49 min |
| Apr 21, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 71 min |
| Apr 21, 11:56 PM CDT | Tornado Warning | TSA | McIntosh | 64 min |
| Apr 22, 12:03 AM CDT | Tornado Warning | TSA | Haskell | 42 min |
| Apr 22, 12:28 AM CDT | Tornado Warning | TSA | LeFlore | 47 min |
| Apr 22, 12:29 AM CDT | Tornado Warning | TSA | Haskell, Muskogee | 76 min |
| Apr 22, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| Apr 22, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 60 min |
| Apr 22, 1:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Apr 22, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 67 min |
| Apr 22, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 22, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 52 min |
| Apr 22, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Wagoner | 41 min |
| Apr 22, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 35 min |
| Apr 22, 2:39 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 51 min |
| Apr 22, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 24 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 76 min |
| Apr 22, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 70 min |
| Apr 22, 3:53 PM CDT | Tornado Warning | TSA | Wagoner | 37 min |
| Apr 22, 3:56 PM CDT | Tornado Warning | TSA | Rogers | 64 min |
| Apr 22, 4:20 PM CDT | Tornado Warning | TSA | Tulsa | 55 min |
| Apr 22, 4:27 PM CDT | Tornado Warning | TSA | Mayes | 63 min |
| Apr 22, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 56 min |
| Apr 22, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 24 min |
| Apr 22, 4:42 PM CDT | Tornado Warning | TSA | Wagoner | 63 min |
| Apr 22, 5:03 PM CDT | Tornado Warning | TSA | Cherokee, Delaware | 72 min |
| Apr 22, 5:11 PM CDT | Tornado Warning | TSA | Okmulgee, Tulsa | 34 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 80 min |
| Apr 22, 5:26 PM CDT | Tornado Warning | TSA | Mayes | 34 min |
| Apr 22, 5:30 PM CDT | Tornado Warning | TSA | Muskogee | 60 min |
| Apr 22, 5:40 PM CDT | Tornado Warning | TSA | Wagoner | 65 min |
| Apr 22, 5:45 PM CDT | Tornado Warning | TSA | Okmulgee | 60 min |
| Apr 22, 5:48 PM CDT | Tornado Warning | TSA | Adair | 57 min |
| Apr 22, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 22, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 55 min |
| Apr 22, 6:26 PM CDT | Tornado Warning | TSA | Muskogee | 64 min |
| Apr 22, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 22, 6:36 PM CDT | Tornado Warning | TSA | Cherokee | 54 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 64 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 79 min |
| Apr 22, 6:45 PM CDT | Tornado Warning | TSA | Adair | 60 min |
| Apr 22, 6:51 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 54 min |
| Apr 22, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 95 min |
| Apr 22, 6:56 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.